If you have taken too much dextromethorphan, it may cause vomiting, blurred vision, seizures, or other symptoms. However, the specific effects will be based on how much of this drug was taken and whether it was combined with other medications. Treatment will likely involve administering certain medicines, "pumping the stomach," or providing supportive care.
Can You Take Too Much Dextromethorphan?Dextromethorphan is a cough suppressant medication. It is an active ingredient found in many nonprescription cough and cold products. It is also found in a few prescription medicines. As with most medications, it is possible to overdose on dextromethorphan.
The specific effects of an overdose can vary, depending on a number of factors, including the dextromethorphan dosage, the particular form of the medication taken, and whether it was taken with any other medications or substances.
- Nausea and vomiting
- Constipation or diarrhea
- A rapid heartbeat (tachycardia)
- Reduced consciousness, or stupor
- Loss of contact with reality (psychosis)
- Lack of muscle coordination
- Involuntary eye movements
- Blurred vision
- Uncontrolled and involuntary muscle movements or contractions
- Slow or irregular breathing
- Signs of serotonin syndrome, such as: